Alert archive / Kentucky / Flash Flood Warnings in 2006
Flash Flood Warning 52, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Aug 27, 2006, 7:16 PM CDT for Ballard County, Kentucky; Pulaski County, Illinois. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 27, 2006, 7:16 PM CDT (00:16 UTC)
- Expired
- Aug 27, 2006, 10:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Paducah, KY
- Area
- Counties, with a storm outline in the text
Counties Pulaski County, IL, Ballard County, KY
The radar
The Paducah radar (KPAH), 27 km from the middle of the area, began a volume at 00:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 0.3 hours before the alert went out and 337 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 263 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 792 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.1
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Aug 27, 3:45 AM CDT, 15 hours 31 minutes earlier.
Area forecast discussion, Aug 27, 3:45 AM CDT, 15 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 345 AM CDT SUN AUG 27 2006 .DISCUSSION... TROPICAL MOISTURE IS WELL ENTRENCHED ACROSS THE LOWER OHIO AND MID MISSISSIPPI VALLEYS. PRECIPITABLE WATER ANALYSES AND MODEL FORECASTS INDICATE AT LEAST 2 INCHES IN THE COLUMN THROUGH MONDAY. LITTLE IN THE WAY OF FORCING WILL BE NECESSARY TO SUSTAIN CONVECTION OVER THE NEXT COUPLE OF DAYS. MAIN FORECAST CONCERNS ARE THE TIMING AND INTENSITY OF CONVECTION. THE PRIMARY FORCING FOR CONVECTION IS A FAIRLY HIGH AMPLITUDE 500 MB SHORTWAVE CURRENTLY OVER THE ROCKIES. THIS SHORTWAVE WILL MOVE RAPIDLY EASTWARD...ESPECIALLY RAPIDLY FOR THIS TIME OF YEAR. BY THIS EVENING...THE TROUGH AXIS WILL EMERGE OVER THE WESTERN HIGH PLAINS. MID LEVEL FLOW WILL TURN SOUTHWEST ACROSS THE LOWER OHIO VALLEY FAR IN ADVANCE OF THE TROUGH...WITH SOME EMBEDDED VORT CENTERS DEPICTED BY THE GFS. AS A RESULT...EXPECT SCATTERED CONVECTION TO INITIATE THIS AFTERNOON ALONG AND SOUTH OF A SYNOPTIC SCALE SURFACE FRONT OVER THE MID MISSISSIPPI VALLEY. THIS BOUNDARY...WHICH EXTENDED FROM NEAR KSPI TO KSTL TO KSGF AT 08Z...WILL MOVE LITTLE TODAY. THE GFS SEEMS A LITTLE MORE REALISTIC WITH ITS SEA LEVEL PRESSURE PATTERN...AND IT WILL BE THE MODEL OF CHOICE. THE NAM LOOKS UNREALISTIC SINCE IT DEPICTS SURFACE TROUGHS THAT HOPSCOTCH AROUND THE REGION. IN REALITY...NEITHER MODEL WILL BE ON TARGET SINCE CONVECTIVE SYSTEMS WILL PROBABLY WREAK HAVOC WITH SURFACE PRESSURES. ALTHOUGH NOCTURNAL COOLING WOULD NORMALLY FAVOR A DECREASE IN CONVECTION TONIGHT...THE MODELS AGREE ON THE DEVELOPMENT OF A WEAK LOW LEVEL JET THAT WILL LIKELY SUSTAIN ANY CONVECTIVE SYSTEMS THROUGH THE NIGHT. THIS WAS THE CASE FRIDAY NIGHT WITH A LOW LEVEL JET THAT SUSTAINED STORMS OVER THE PLAINS. LOCALLY HEAVY RAIN IS EASILY POSSIBLE DUE TO COPIOUS MOISTURE...RATHER SLOW MOVING STORMS...AND INCREASING UPPER SUPPORT FROM THE PLAINS SHORTWAVE. MONDAY INTO MONDAY NIGHT APPEARS THE MOST FAVORABLE TIME FRAME FOR CONVECTION AS THE SURFACE FRONT SAGS SOUTHEAST ACROSS THE LOWER OHIO VALLEY AND SOUTHERN MISSOURI. A STRING OF 500 MB IMPULSES WILL BE EMBEDDED IN SOUTHWEST FLOW ALOFT. ALREADY STRONG MOISTURE INFLOW WILL BE FURTHER ENHANCED BY WEAK SURFACE CYCLOGENESIS ALONG THE FRONT. SINCE THERE ARE STILL CONSIDERABLE TIMING DIFFERENCES BETWEEN THE MODELS...WILL OPT NOT TO INCLUDE HEAVY RAINFALL AMOUNTS AT THIS TIME. THE 00Z NAM IS SLOWER TO PUSH THE FRONT THROUGH...BRINGING IT ACROSS THE LOWER OHIO VALLEY TUESDAY MORNING. THIS IS ABOUT 12 HOURS SLOWER THAN THE 00Z GFS. SEVERE POTENTIAL APPEARS LIMITED BY EXTENSIVE MID AND HIGH CLOUDINESS THAT WILL LIKELY BE ASSOCIATED WITH WIDESPREAD TROPICAL CONVECTION. HOWEVER...DEEP LAYER SHEAR ASSOCIATED WITH THE MID LEVEL TROUGH WILL BE 20 TO 30 KNOTS...ENOUGH TO SUPPORT MULTI CELL CLUSTERS GIVEN ENOUGH INSTABILITY. POTENTIAL FOR ISOLATED SEVERE EVENTS WILL BE ADDRESSED IN THE HWO...ALONG WITH HEAVY RAIN POTENTIAL. THE FRONT WILL PROGRESS SOUTH OF THE KENTUCKY STATE LINE ON TUESDAY...FOLLOWED BY SURFACE HIGH PRESSURE MOVING ACROSS THE GREAT LAKES. A PERSISTENT FAIRLY STRONG NORTHEAST LOW LEVEL FLOW SHOULD LOWER HUMIDITY LEVELS DURING THE WEEK. NIGHT TIME LOWS WILL BE NOTICEABLY COOLER. THE 500 MB TROUGH IS EXPECTED TO STRENGTHEN OR CLOSE OFF OVER THE OHIO VALLEY BY THURSDAY...BUT THE DRY AIR MASS AND THE LACK OF ANY REAL COLD AIR ALOFT PRECLUDES MENTIONING PRECIPITATION AFTER WEDNESDAY. 500 MB TEMPS ARE FORECAST NEAR MINUS 10 THURSDAY...AND MID LEVEL LAPSE RATES WILL BE ONLY AROUND 5 C/KM. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. && MY
Hazardous weather outlook, Aug 27, 3:09 PM CDT, 4 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 309 PM CDT SUN AUG 27 2006 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-281000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 309 PM CDT SUN AUG 27 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY...AND SOUTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS FOR THE REMAINDER OF THIS AFTERNOON AND TONIGHT. ISOLATED DAMAGING WIND IS THE PRIMARY SEVERE WEATHER THREAT...SHOULD ANY OCCUR. HEAVY RAINFALL IS POSSIBLE IN ANY STORM AND MAY BECOME A LOCALIZED FLOODING THREAT IF ORGANIZED CLUSTERS OF THUNDERSTORMS PROLONG PERIODS OF HEAVY RAIN OVER ANY ONE LOCALE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS ARE LIKELY MONDAY AND MONDAY NIGHT. ONCE AGAIN...ISOLATED DAMAGING WIND GUSTS AND VERY HEAVY RAIN ARE POSSIBLE. A COLD FRONT WILL MOVE SOUTH OF OUR REGION ON TUESDAY...BRINGING AN END TO THE THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS SHOULD MAINTAIN ALERT STATUS SHOULD THEIR ACTIVATION BE REQUESTED THIS AFTERNOON OR TONIGHT.
In the hours before
Local storm report, Aug 27, 6:38 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
638 PM CDT SUN AUG 27 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0624 PM FLASH FLOOD CAPE GIRARDEAU 37.31N 89.55W
08/27/2006 CAPE GIRARDEAU MO TRAINED SPOTTER
WATER LEVEL RISING RAPIDLY AT 2800 BLOCK OF WHITENER.
CREEK RISING RAPIDLY AND WILL SOON FLOOD. RAINFALL VERY
HEAVY.
&&
JGLocal storm report, Aug 27, 6:39 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
639 PM CDT SUN AUG 27 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0457 PM FLASH FLOOD CAPE GIRARDEAU 37.31N 89.55W
08/27/2006 CAPE GIRARDEAU MO TRAINED SPOTTER
MINOR STREET FLOODING AT 2800 BLOCK OF WHITENER.
&&
JGLocal storm report, Aug 27, 6:40 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
640 PM CDT SUN AUG 27 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM FLASH FLOOD CAPE GIRARDEAU 37.31N 89.55W
08/27/2006 CAPE GIRARDEAU MO EMERGENCY MNGR
WIDESPREAD FLOODING THROUGHOUT CAPE GIRARDEAU COUNTY.
MOTORISTS STRANDED IN FLOODED STREETS.
&&
JGLocal storm report, Aug 27, 6:42 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
642 PM CDT SUN AUG 27 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0546 PM FLASH FLOOD CAPE GIRARDEAU 37.31N 89.55W
08/27/2006 CAPE GIRARDEAU MO LAW ENFORCEMENT
SEVERAL STREETS FLOODED IN THE AREA OF BROADWAY AND KINGS
HIGHWAY.
&&
JGLocal storm report, Aug 27, 6:43 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
643 PM CDT SUN AUG 27 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM FLASH FLOOD CAPE GIRARDEAU 37.31N 89.55W
08/27/2006 CAPE GIRARDEAU MO COUNTY OFFICIAL
FLOOD EMERGENCY WEST OF I-55...BETWEEN CAPE GIRARDEAU AND
JACKSON.
&&
JGSpecial weather statement, Aug 27, 6:56 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 656 PM CDT SUN AUG 27 2006 ILZ084-085-088-089-092>094-KYZ001>006-MOZ087-111-112-114-280100- ALEXANDER IL-BALLARD KY-CAPE GIRARDEAU MO-CARLISLE KY-FULTON KY- GRAVES KY-HICKMAN KY-JACKSON IL-JOHNSON IL-MASSAC IL-MCCRACKEN KY- MISSISSIPPI MO-NEW MADRID MO-PULASKI IL-SCOTT MO-UNION IL- WILLIAMSON IL- 656 PM CDT SUN AUG 27 2006 ...TORRENTIAL RAINFALL EXPECTED WITH SCATTERED THUNDERSTORMS ACROSS THE REGION THIS EVENING... CLUSTERS OF THUNDERSTORMS...SOME WITH VERY HEAVY RAINFALL...CONTINUE TO SPREAD ACROSS PARTS OF SOUTHEAST MISSOURI...SOUTHERN ILLINOIS... AND WESTERN KENTUCKY. SOME OF THESE THUNDERSTORMS WILL LIKELY PRODUCE WIDESPREAD RAINFALL AMOUNTS BETWEEN ONE AND TWO INCHES IN AN HOUR... WITH LOCAL AMOUNTS NEAR THREE TO FOUR INCHES POSSIBLE IN STRONGER THUNDERSTORMS. THIS HEAVY RAIN IS LIKELY TO PERSIST THROUGH AT LEAST 8 PM. THESE THUNDERSTORMS ARE EXPECTED TO CONTINUE TO TRACK SLOWLY NORTHEAST AROUND 20 MPH...AND MAY TRAVEL OVER THE SAME AREA FOR A PROLONGED PERIOD OF TIME. THE AREA OF GREATEST CONCERN FOR TORRENTIAL RAINFALL WILL BE IN AN AREA BOUNDED BY PERRYVILLE MISSOURI AND EVANSVILLE INDIANA TO THE NORTH...AND FROM NEW MADRID MISSOURI TO MADISONVILLE KENTUCKY TO THE SOUTH. THE EXCESSIVE RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS...AS WELL AS OVER SMALL STREAMS AND DITCHES. IF YOU ARE TRAVELING AND ENCOUNTER ROADS THAT ARE STARTING TO COVER WITH WATER...PLEASE SEEK AN ALTERNATE ROUTE. IN ADDITION...IF WATER IS APPROACHING YOUR HOME...PLAN TO SEEK HIGHER GROUND IMMEDIATELY. MONITOR COMMERCIAL TELEVISION AND RADIO...AS WELL AS NOAA ALL HAZARDS WEATHER RADIO FOR FURTHER STATEMENTS AND POSSIBLE WARNINGS. SMITH
Nearby
Flash Flood Warnings in Kentucky, 2006Flash Flood Warnings in Illinois, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.